Facebook Twitter YouTube
Resources

Looking for help? Here's where to start

Reach Out - a 24/7 confidential information, support and crisis service for people living with mental health or addictions concerns in Oxford, Elgin and Middlesex.
Call 519-433-2023 or 1-866-933-2023
 

Resources for parents

Resources for teachers

Resources for students/youth

Information for health care providers

IMPORTANT NOTICE: Illicit Fentanyl has been confirmed in the community and presents a serious risk for overdose.
Please read the information below if you, or someone you know is using drugs.
Fentanyl

What is Fentanyl?

Fentanyl is an opioid that is much more toxic than other opioids such as heroin, morphine, methadone or codine. This creates a much higher risk for accidental overdose.
 

Illicit Fentanyl

Illicit or "bootleg" fentanyl is being made illegally or sold on the street. It is being cut into other drugs like heroin, cocaine, ecstasy, marijuana, and also sold in counterfeit pills that are made to look like other prescription pills like Oxycontin or Percocet.

There is no easy way to know if fentanyl is in your drugs. You can't see it, smell it or taste it.

When you are getting drugs from anywhere other than a pharmacy or medical professional there is no way to be sure what is in them or how toxic they may be. Any drug can be cut (mixed) with fentanyl. Even a very small amount can cause an overdose.


 

Overdose prevention

If you are going to use drugs, here are some ways to use more safely:

  • Avoid using alone
  • Avoid using more than one drug at a time or mixing drugs with alcohol
  • Start with smaller amounts or "testers"
  • Carry Naloxone
     

Signs of overdose

  • Slow or no breathing
  • Lips or fingers turn blue
  • Person will not wake up/is not responding
  • Deep snoring, gurgling or choking sounds
  • Pinpoint (tiny) pupils
     

Respond-What to do in the case of an overdose

  1. Call 911
  2. Give a dose of Naloxone
  3. No change? Start CPR
  4. In 2-3minutes, give next dose of Naloxone
  5. No change? Continue CPR until help arrives
     


Naloxone can save a life

Naloxone is a medication that temporarily reverses an opioid overdose. Naloxone only lasts for about 30-60 minutes but a lot of drugs last longer - this means the overdose symptoms can come back.

Naloxone can save a life when you are waiting for the ambulance to arrive.

Find a free Naloxone kit near you.

Take home Naloxone kits are available for free at the following locations in Oxford County:

Woodstock

Oxford County Public Health
410 Buller St., Woodstock, ON
519-539-4431
Drop-in any time Monday - Friday, 8:30 a.m. - 4:30 p.m. (closed between 12:00-1:00)

Access Care Pharmacy
35 Metcalfe St., Woodstock, ON
519-290-6100
Call first to book an appointment

All About Health Remedy's Rx
360 Norwich Ave., Woodstock, ON
519-537-9888
Call first to book an appointment

Clinic 461
461 Dundas St., Woodstock, ON
519-539-9557
Drop-in or book an appointment

Shoppers Drug Mart
959 Dundas St. E., Woodstock, ON
519-537-2042
Drop-in or book an appointment

Ingersoll

Ingersoll Pharmasave
19 King St. E., Water Street Level, Ingersoll, ON
519-485-2300
Call first to book an appointment

Ingersoll Medical Pharmacy
17 Thames St. South, Ingersoll, ON
519-303-0255
Drop-in or book an appointment

Norwich

Norwich Pharmasave
24 Main St. W.
Norwich, ON
519-863-2288
Call to book an appointment

Tillsonburg

Shoppers Drug Mart
200 Broadway St., Unit A1, Tillsonburg, ON
519-842-3521
Drop-in or book an appointment